Alert archive / New York / Special Marine Warnings in 2011
Special Marine Warning 68, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 21, 2011, 4:35 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2011, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 21, 2011, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 21, 3:59 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 21, 3:59 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
359 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA
THROUGH THIS EVENING. A FEW LINGERING SHOWERS ARE POSSIBLE ON
MONDAY...AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. DRIER
COOLER CONDITIONS SHOULD SET IN BY TUESDAY...AS HIGH PRESSURE BUILDS
IN FROM SOUTHERN CANADA.
&&
.NEAR TERM /THROUGH MONDAY/...
BAND OF STRONG CONVECTION CURRENTLY WORKING INTO EASTERN SECTIONS
ASSOCIATED WITH SURFACE COLD FRONT AND AT THE LEADING EDGE OF
STRONGEST LOW LEVEL CONVERGENCE. SCATTERED CONVECTION MAY CONTINUE
TO LINGER THROUGH THIS EVENING...BEFORE ENDING LATER TONIGHT AS
DRIER AIR MOVES IN BEHIND SECONDARY COLD FRONT.
UPPER TOUGH AND COLD POOL ALOFT WILL SETTLE ACROSS THE AREA
MONDAY WITH A FAIRLY STRONG SHORTWAVE ROTATING DOWN ACROSS THE
REGION. SHOULD BE ENOUGH DIURNAL INSTABILITY UNDERNEATH COLD POOL
TO GENERATE SCATTERED CONVECTION...ESPECIALLY ACROSS EASTERN
SECTIONS. 850 MB TEMPERATURES OF AROUND +8C WOULD ONLY SUPPORT
DAYTIME HIGHS IN THE UPPER 60S TO LOWER 70S...WITH SOME OF THE
HIGH SPOTS IN THE SOUTHERN TIER AND NORTH COUNTRY POTENTIALLY NOT
MAKING IT OUT OF THE MID 60S.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
ANY DIURNALLY DRIVEN SHOWERS SHOULD END FAIRLY QUICKLY MONDAY
EVENING WITH THE LOSS OF DAYTIME HEATING AND INCREASING
RIDGING...RESULTING IN A RETURN TO DRY WEATHER FOR THE BALANCE OF
THE NIGHT. WHILE 850 MB TEMPS OF +6C TO +8C ARE CERTAINLY LOW ENOUGH
FOR SOME LAKE RESPONSE SOUTHEAST OF THE LAKES GIVEN THE
NORTHWESTERLY FLOW ALOFT AND LAKE TEMPS OF +22 TO +24C...THE AIRMASS
ASSOCIATED WITH THE INCOMING RIDGE APPEARS TOO DRY TO SUPPORT
ANYTHING HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME.
THEREAFTER...FAIR AND MAINLY DRY WEATHER IS EXPECTED THROUGH THE
BALANCE OF THIS PERIOD AS HIGH PRESSURE RIDGED FROM THE OHIO VALLEY
TO NEW YORK STATE TUESDAY MORNING SLOWLY DRIFTS EASTWARD AND OFF THE
ATLANTIC COAST TUESDAY NIGHT AND WEDNESDAY. WHILE INCREASING WARM
ADVECTION ON THE BACKSIDE OF THE RIDGE WILL LEAD TO SOME INCREASE
IN MID AND HIGH CLOUD COVER LATER TUESDAY NIGHT AND WEDNESDAY...THE
BULK OF ANY ASSOCIATED PRECIPITATION IS STILL EXPECTED TO REMAIN
MOSTLY TO OUR NORTH AND WEST...AS PER THE LAST SEVERAL RUNS OF BOTH
THE GFS/ECMWF.
WITH REGARD TO TEMPERATURES...THE COOLEST READINGS DURING THIS
PERIOD WILL COME MONDAY NIGHT...WHEN THE COMBINATION OF A SEASONABLY
COOL AND DRY AIRMASS...CLEARING SKIES...AND LIGHT WINDS WILL ALLOW
FOR LOW TEMPS RANGING FROM THE MID TO UPPER 40S ACROSS INTERIOR
PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY...TO THE LOWER TO
MID 50S ELSEWHERE. AFTER THAT...A WARMING TREND IS EXPECTED AS 850
MB TEMPS CLIMB BACK INTO THE +9C TO +12C RANGE TUESDAY...AND THE
+14C TO +16C RANGE WEDNESDAY. AT THE SURFACE...THIS WILL TRANSLATE
INTO HIGHS IN THE MID 70S TUESDAY...AND LOWER TO MID 80S
WEDNESDAY...WITH A MILDER NIGHT THAN MONDAY NIGHT SANDWICHED IN
BETWEEN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE FIRST 24 HOURS OF THIS PERIOD WITH FEATURE A FAIRLY PROGRESSIVE
UPPER TROUGH SLIDING EAST ACROSS THE GREAT LAKES AND NORTHEAST...
ACCOMPANIED BY A SURFACE COOL FRONTAL PASSAGE. THIS WILL RESULT IN A
MODEST POTENTIAL FOR SOME CONVECTION BOTH WEDNESDAY NIGHT AND
THURSDAY...FOR WHICH MID-RANGE CHANCE POPS REMAIN IN THE FORECAST.
FOLLOWING THE PASSAGE OF THIS SYSTEM...HIGH PRESSURE AND SOMEWHAT
DRIER/COOLER AIR WILL BUILD EAST ACROSS THE GREAT LAKES THURSDAY
NIGHT AND FRIDAY...BEFORE DRIFTING OFF THE NEW ENGLAND COAST ON
SATURDAY. THIS WILL BRING A RETURN TO FAIR AND DRY LATE SUMMER
WEATHER FOR THE LAST COUPLE DAYS OF THE WEEK...ALONG WITH SEASONABLY
WARM TEMPERATURES. 850 MB TEMPS WILL RANGE FROM +12C TO +14C FRIDAY
AND FROM +15C TO +18C SATURDAY...SUPPORTING HIGHS OF AROUND 80 ON
FRIDAY...AND IN THE MID 80S SATURDAY.
FINALLY DURING SATURDAY NIGHT AND SUNDAY...ANOTHER WEAKER UPPER
TROUGH WILL PASS BY TO OUR NORTH...WITH ITS ASSOCIATED WEAK COLD
FRONT DROPPING SOUTHEAST INTO NEW YORK STATE. AT THE SAME TIME...THE
GFS AND ECMWF ARE IN GOOD AGREEMENT THAT MOISTURE ASSOCIATED WITH
"IRENE" OR ITS REMNANTS WILL BEGIN TO LIFT NORTHEASTWARD INTO OUR
REGION FROM THE MID ATLANTIC STATES. THE COMBINATION OF THESE TWO
FACTORS WILL LIKELY LEAD TO MORE HUMID CONDITIONS AT THE END OF THE
PERIOD...ALONG WITH AT LEAST A LOW CHANCE OF SOME SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
BAND OF STRONG CONVECTION PUSHING ACROSS THE REGION THIS AFTERNOON
ALONG AND AHEAD OF SURFACE COLD FRONT. ALONG THIS LINE...TORRENTIAL
RAINS...SMALL HAIL AND WINDS GUSTING TO NEAR 35 KNOTS WILL BE
COMMON. BRIEF IFR/LIFR CONDITIONS WILL OCCUR AS THIS LINE OF
CONVECTION CROSSES. BEHIND THE FRONT...CONDITIONS IMPROVING TO VFR
WITH THE POTENTIAL FOR SCATTERED SHOWER ACTIVITY THROUGH ABOUT 23Z.
OUTLOOK...
MONDAY...MAINLY VFR. A CHANCE OF SHOWERS.
TUESDAY AND WEDNESDAY...VFR.
THURSDAY...MAINLY VFR. CHANCE OF SHOWERS AND THUNDERSTORMS.
FRIDAY..VFR.
&&
.MARINE...
A COLD FRONT WILL CROSS THE EASTERN LAKES EARLY TONIGHT. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE.
MARINERS WILL NEED TO PAY ATTENTION TO THE POTENTIAL FOR SOME
STORMS TO PRODUCE HIGHER WIND AND WAVE CONDITIONS EARLY THIS
EVENING...ESPECIALLY ON LAKE ONTARIO AND THE SAINT LAWRENCE
RIVER. EXPECT WINDS TO PICK UP BEHIND THE FRONT TONIGHT...RESULTING
IN SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT THROUGH MONDAY...
ESPECIALLY ON LAKE ONTARIO AS BRISK WEST TO NORTHWEST WINDS SET
IN.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 8 PM EDT MONDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY FROM 1 AM TO 8 PM EDT MONDAY FOR
LOZ042>045.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...TMAIn the hours before
Special weather statement, Aug 21, 1:36 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 136 PM EDT SUN AUG 21 2011 NYZ003>005-013-014-211945- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 136 PM EDT SUN AUG 21 2011 A WIDE LINE OF SHOWERS AND THUNDERSTORMS THAT COVERED MUCH OF MONROE COUNTY, THEN TRAILED TO THE SOUTHWEST ACROSS WESTERN NEW YORK, WILL WORK EAST ACROSS THE REGION THROUGH THE AFTERNOON. SOME OF THE THUNDERSTORMS, ESPECIALLY SOUTH OF THE THRUWAY, WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 MPH, SOME HAIL, AND TORRENTIAL DOWNPOURS, CREATING PONDING ON AREA ROADS ALONG WITH POOR DRAINAGE FLOODING.
Special weather statement, Aug 21, 1:42 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 142 PM EDT SUN AUG 21 2011 NYZ012-013-020-021-085-211845- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 142 PM EDT SUN AUG 21 2011 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND TORRENTIAL RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WARSAW TO SPRINGVILLE...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... YORKSHIRE AND ARCADE... PERRY AND DELEVAN... EAGLE AND SILVER SPRINGS... BLISS AND MACHIAS... MOUNT MORRIS AND CASTILE... PIKE... SONYEA AND PORTAGEVILLE... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THESE STORMS HAVE THE POTENTIAL TO CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4274 7769 4233 7848 4253 7882 4279 7827 AR
Special weather statement, Aug 21, 2:08 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 208 PM EDT SUN AUG 21 2011 NYZ006>008-212015- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 208 PM EDT SUN AUG 21 2011 RAIN AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE REGION THROUGH LATE AFTERNOON. SOME OF THE THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS, GUSTY WINDS, AND SMALL HAIL. BE ON THE ALERT FOR PONDING ON AREA ROADS AND POOR DRAINAGE FLOODING.
Special weather statement, Aug 21, 2:29 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
229 PM EDT SUN AUG 21 2011
NYZ012>014-020-021-211930-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-ONTARIO NY-WYOMING NY-
229 PM EDT SUN AUG 21 2011
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
TORRENTIAL RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HEMLOCK TO RUSHFORD...AND MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
DANSVILLE...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO CAUSE LOCALIZED FLOODING OF ROADS AND
POOR DRAINAGE AREAS.
LAT...LON 4238 7835 4282 7773 4277 7712 4275 7731
4266 7736 4257 7737 4257 7765 4253 7767
4253 7771 4210 7774
ARLocal storm report, Aug 21, 2:48 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
248 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WEST FALLS 42.70N 78.68W
08/21/2011 ERIE NY PUBLIC
MULTIPLE TREES DOWN... CALLER INDICATED VERY STRONG
WINDS WITH THE TS.
&&
EVENT NUMBER BUF1100216
ARLocal storm report, Aug 21, 4:26 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MERIDIAN 43.16N 76.54W
08/21/2011 M1.25 INCH CAYUGA NY EMERGENCY MNGR
MULTIPLE REPORTS OF HAIL IN THE TOWN OF MERIDIAN.
&&
EVENT NUMBER BUF1100217
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:36 AM EDT | Special Weather Statement | BUF | Erie | 39 min |
| Aug 21, 5:08 AM EDT | Special Weather Statement | BUF | Genesee, Monroe, Orleans | 67 min |
| Aug 21, 11:39 AM EDT | Special Weather Statement | BUF | Erie, Genesee | 66 min |
| Aug 21, 12:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 21, 12:09 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 51 min |
| Aug 21, 12:27 PM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Monroe, Orleans and 1 more | 63 min |
| Aug 21, 1:03 PM EDT | Special Weather Statement | BUF | Chautauqua | 57 min |
| Aug 21, 1:42 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 63 min |
| Aug 21, 2:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| Aug 21, 2:15 PM EDT | Special Marine Warning | BUF | 79 min | |
| Aug 21, 2:29 PM EDT | Special Weather Statement | BUF | Allegany, Livingston | 61 min |
| Aug 21, 2:50 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 55 min |
| Aug 21, 3:13 PM EDT | Special Marine Warning | BUF | 62 min | |
| Aug 21, 3:25 PM EDT | Tornado Warning | BUF | Cayuga, Wayne | 35 min |
| Aug 21, 4:02 PM EDT | Small Craft Advisory | BUF | 36 hr | |
| Aug 21, 4:17 PM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 21, 4:44 PM EDT | Special Weather Statement | BUF | Monroe | 61 min |
| Aug 21, 5:23 PM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 21, 6:27 PM EDT | Special Marine Warning | BUF | 33 min | |
| Aug 21, 6:28 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 62 min |
| Aug 21, 6:34 PM EDT | Special Weather Statement | BUF | Oswego | 56 min |
| Aug 21, 6:48 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 57 min |
Nearby
Special Marine Warnings in New York, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.